MAUDE Adverse Event Report: AV-TEMECULA-CT OMNILINK ELITE PERIPHERAL STENT SYSTEM

AV-TEMECULA-CT OMNILINK ELITE PERIPHERAL STENT SYSTEM
Catalog Number 1012631-19
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Visual inspection was performed on the returned device.The stent dislodgment was confirmed.The failure to advance was unable to be replicated as it was based on case circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported revealed no other incidents.It should be noted that the omnilink elite instruction for use (ifu) states: do not attempt to pull an unexpanded stent back through the introducer sheath; dislodgement of the stent from the balloon may occur.The investigation determined that the reported difficulties were due to case circumstances.In this case, the failure to advance was due to anatomical conditions.However, the dislodgment likely occurred due to removing and re-inserting the device multiple times.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that this was a percutaneous intervention treating a tortuous iliac vessel with moderate calcification.The omnilink elite stent delivery system (sds) attempted to cross the moderately calcified lesion, however, would not advance due to anatomy.The device was removed without issue and the patient was re-wired with a stiffer wire.The same omnilink elite sds was re-inserted and again failed to cross the lesion due to anatomy.The device was removed without issue and balloon angioplasty was performed at the lesion site.The same omnilink elite sds was re-inserted for a third time, and again failed to cross the lesion.During sds removal, the stent dislodged from the sds, due to anatomy, in a completely unintended area, the mid iliac.As treatment, additional balloon angioplasty was performed within the stent, apposing the stent to the vessel wall.Another device was used to treat the lesion.No additional information was provided regarding this issue.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7856934
Report Number2024168-2018-06967
Device Sequence Number11097329
Product Code NIO
UDI-Device Identifier08717648178498
UDI-Public08717648178498
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number1012631-19
Device Lot Number8021241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight81